View Full Version : Switched from Vyvanse to Ritalin


chefmate
07-10-16, 04:47 PM
I was switched from Vyvanse to Ritalin last month and its been a roller coster ride. I can barely focus and I fell all over the place at times not to mention the weird kinetics of ritalin and the depressed mood at night. Any suggestions from someone who made the same switch. :confused::confused:

spunky84
07-10-16, 05:23 PM
I would call your doctor ASAP regarding your symptoms. If it's not helping you focus, then it's not doing it's job first of all which then really makes it not worth any side effects. Second, if it's altering your mood, it either needs changed or your doctor may want to add something to help that (but again, if it's not doing what it's supposed to). If you're falling all over the place, then that's a safety risk -- even more so if it affects you while driving (not sure if it does or not, but if so, it also puts others at risk).

Definitely call your doctor about what you should do. It sounds awful having to deal with that.

chefmate
07-10-16, 07:28 PM
Yea. I will call my doctor tomorrow. She suggested Evekeo during the last visit but I think vyvanse might be a better option but its expensive and I will be without insurance for next months. :confused::confused:

spunky84
07-11-16, 09:05 AM
I don't know what you're income level is like, but here are a couple of links:

https://www.shireregistration.com/vyvanse%20savings%20link?s=d360b53e-33c4-436d-a119-4477d1cd8bd0&mid=V012966

https://www.shire.com/patients/patient-services/shire-cares

The first one is a coupon (through the Vyvanse website). I don't know if it's income based or if it's just what it states regardless.

The second one is Shire's (Vyvanse's manufacturer) patient assistance program -- I believe income based. I think you have to call for eligibility requirements.

I hope the call to your doctor goes well!

C15H25N3O
07-12-16, 08:34 AM
Do you take Ritalin XR or IR? Whats your dosage and how did you get adjust to it?

Especially Ritalin IR can cause something that feels like a poor cirulation of the blood for seconds when it is starting to do its job which I think it is more a impact of the chemicals to the brain.

Depressed moods at night depend on the "crash" people experience due to its mechanism. As it is an reuptake inhibitor it reduces the natural dopamine and norepinephrine while it is working and must readjust on its own after its effectiveness what we feel as a crash.

For me (ADHD-PI) Ritalin provided a much stronger focus than Vyvanse but made me emotionally cold why I was prescribed to Vyvanse.

chefmate
07-12-16, 03:57 PM
Do you take Ritalin XR or IR? Whats your dosage and how did you get adjust to it?

Ritalin ER. It is actually worsening my ADHD symptoms. I have taken ritalin IR and Concerta in the past and this is no different.

Especially Ritalin IR can cause something that feels like a poor cirulation of the blood for seconds when it is starting to do its job which I think it is more a impact of the chemicals to the brain

:confused::confused:


Ritalin provided a much stronger focus than Vyvanse but made me emotionally cold why I was prescribed to Vyvanse.


Not for me. It makes me feel lost.

spunky84
07-17-16, 06:44 PM
Were you able to get your meds sorted? I hope you're doing okay!